Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 3, NWS Flagstaff, AZ

June 26, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 26, 2019, 2:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 27, 2019, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2019, 2:25 PM MST (21:25 UTC)
In effect from
Jun 27, 2019, 12:00 PM MST
Expired
Jun 27, 2019, 6:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS85 KFGZ 262125
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
225 PM MST Wed Jun 26 2019

AZZ112-113-116-140-270530-
/O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
/O.CON.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
225 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE
EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE 
EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

The National Weather Service in Flagstaff has issued a Red Flag 
Warning due to strong winds and low relative humidity, which is in
effect from noon to 6 PM MST Thursday. Todays Red Flag Warning
continues until 6 PM MST.

* AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook,
  Kykotsmovi, Snowflake, Tuba City, and Winslow. 

* WINDS...South to Southwest 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread  
  rapidly.

$$

AZZ111-114-117-139-270530-
/O.NEW.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
225 PM MST Wed Jun 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTHEASTERN ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag 
Warning due to strong winds and low relative humidity, which is in
effect from noon to 6 PM MST Thursday.

* AFFECTED AREAS...Includes Springerville, Window Rock, St Johns.

* WINDS...South to Southwest 15 to 25 mph with gusts 35 to 40 
  mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop have the potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
7 follow-up statements
841 
WWUS85 KFGZ 270124
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
624 PM MST Wed Jun 26 2019


AZZ112-113-116-140-270930-
/O.EXP.KFGZ.FW.W.0002.000000T0000Z-190627T0100Z/
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-Eastern Mogollon Rim (Fire Weather Zone 116)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
624 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND THE LITTLE
COLORADO RIVER VALLEY...
...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF THE EASTERN
MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY...

* AFFECTED AREA...Areas near Dilkon, Forest Lakes, Heber- 
  Overgaard, Holbrook, Kykotsmovi, Snowflake-Taylor, Tuba City 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* AFFECTED AREAS...Happy Jack, Forest Lakes, Heber, Holbrook, 
  Kykotsmovi, Snowflake, Tuba City, and Winslow.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ111-114-117-139-270930-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
624 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF NORTHEASTERN ARIZONA...

* AFFECTED AREA...Areas near Alpine, Buffalo Pass, Eagar- 
  Springerville, Ganado, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Whiteriver and Window Rock. This includes portions 
  of the Apache-Sitgreaves National Forest.

* AFFECTED AREAS...Includes Springerville, Window Rock, St Johns.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
935 
WWUS85 KFGZ 270419
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
919 PM MST Wed Jun 26 2019

AZZ111>114-116-117-139-140-271400-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
919 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF NORTHEASTERN ARIZONA...

* AFFECTED AREAS...Areas near Alpine, Buffalo Pass, Dilkon, 
  Eagar- Springerville, Forest Lakes, Ganado, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
991 
WWUS85 KFGZ 270435
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
935 PM MST Wed Jun 26 2019

AZZ111>114-116-117-139-140-271400-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
935 PM MST Wed Jun 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY FOR PORTIONS OF NORTHEASTERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Dilkon, 
  Eagar-Springerville, Forest Lakes, Ganado, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
662 
WWUS85 KFGZ 271304
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
604 AM MST Thu Jun 27 2019

AZZ111>114-116-117-139-140-280100-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
604 AM MST Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
MST THIS EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEASTERN 
ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Dilkon, 
  Eagar-Springerville, Forest Lakes, Ganado, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* WINDS...Southwest 20 to 25 mph, with gusts from 35 to 40 mph.

* RELATIVE HUMIDITY...7 to 14 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
326 
WWUS85 KFGZ 271859
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1159 AM MST Thu Jun 27 2019


AZZ111>114-116-117-139-140-280100-
/O.CON.KFGZ.FW.W.0003.190627T1900Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1159 AM MST Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR PORTIONS OF EAST CENTRAL AND NORTHEASTERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Dilkon, 
  Eagar-Springerville, Forest Lakes, Ganado, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* WINDS...Southwest 20 to 25 mph with gusts from 35 to 40 mph.

* RELATIVE HUMIDITY...As low as 7 to 14 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
079 
WWUS85 KFGZ 272054
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
154 PM MST Thu Jun 27 2019


AZZ104-106-107-280500-
/O.NEW.KFGZ.FW.W.0004.190628T1900Z-190629T0100Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
154 PM MST Thu Jun 27 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from noon to 6 PM MST Friday.

* AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob 
  Lake, North Rim and Valle. This includes portions of the 
  Kaibab National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 6 to 10 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ111>114-116-117-139-140-280100-
/O.CON.KFGZ.FW.W.0003.000000T0000Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
154 PM MST Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR PORTIONS OF EAST CENTRAL AND NORTHEASTERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Dilkon, 
  Eagar-Springerville, Forest Lakes, Ganado, Heber-Overgaard, 
  Holbrook, Kykotsmovi, Pinetop-Lakeside, Saint Johns, Shonto, 
  Show Low, Snowflake-Taylor, Tuba City, Whiteriver, Window Rock 
  and Winslow. This includes portions of the Apache-Sitgreaves 
  National Forest and Coconino National Forest.

* WINDS...Southwest 20 to 25 mph with gusts from 35 TO 40 mph.

* RELATIVE HUMIDITY...As low as 7 to 14 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
590 
WWUS85 KFGZ 280122
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
622 PM MST Thu Jun 27 2019

AZZ111>114-116-117-139-140-280230-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-190628T0100Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
622 PM MST Thu Jun 27 2019

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF EAST CENTRAL AND
NORTHEASTERN ARIZONA...

Winds are dropping below critical levels as we go into the 
evening. Therefore, this Warning was allowed to expire. 
Conditions still remain very dry. We encourage everyone to use 
extra caution to prevent fires in northern Arizona.

$$

AZZ104-106-107-280930-
/O.CON.KFGZ.FW.W.0004.190628T1900Z-190629T0100Z/
Kaibab Plateau (Fire Weather Zone 104)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
622 PM MST Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
FRIDAY FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST ARIZONA...

* AFFECTED AREA...Locations near Fredonia, Grand Canyon, Jacob 
  Lake, North Rim and Valle. This includes portions of the 
  Kaibab National Forest.

* WINDS...Southwest 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any fires that develop have the potential to spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:33 AM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 26, 9:33 AM MST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
933 AM MST Wed Jun 26 2019

.SYNOPSIS...Gusty southwest winds, near normal temperatures and
mainly dry conditions will persist through Friday. Critical fire
weather conditions are expected for portions of north central and
northeastern Arizona each day. A chance for afternoon thunderstorms
will return to eastern Arizona towards the end of workweek with
continued near normal temperatures.

&&

.UPDATE...Satellite imagery shows sunny to mostly sunny skies
across much of northern Arizona this morning. The high level
clouds will continue to move northeastward with the southwesterly
flow that strengthened overnight. Surface winds are already
gusting upwards of 30 mph in portions of Coconino and Yavapai
counties. These gusty winds will become more widespread across all
of northern Arizona into this afternoon. Due to low relative
humidity values, gusty winds and dry fuels, a Red Flag Warning
remains in effect from 1 PM through 6 PM MST today for some areas
east of Flagstaff. Sky cover was increased in the morning
forecast update for portions of the high country to account for
the high level clouds through the daytime hours.

&&

.PREV DISCUSSION /342 AM MST/...Strong low pressure off the coast
of Oregon will keep a dry southwesterly flow over Arizona through
Friday. Scattered high level clouds continue to stream across the
state this morning, and will gradually decrease through the day.
The Pacific Northwest low makes little movement over the coming
days which will keep Arizona in this dry, warm and breezy pattern
through Friday. A Red Flag Warning is in effect day for critical
fire weather conditions across a portion of north-central and
northeastern Arizona. Similar areas will see near critical fire
weather on Thursday, and perhaps Friday as well.

Consensus among operational model runs and ensemble means this
morning shows a slightly better increase in moisture across the
area this weekend, particularly Saturday and Sunday. Much of this
may come in the form of cloud cover, which will inhibit
thunderstorm chances. It appears rain and thunderstorms chances
will still favor eastern Arizona, but stay tuned to the forecast
as things can change quickly this time of year. Temperatures will
warm close to or slightly above average over the weekend and
remain so into next week.

The chance for afternoon thunderstorms will continue for the
mountainous regions along the New Mexico border early next week.
There continues to be spread in how the models resolve the pattern
next week, but at this point the consensus points toward a drier
southwest flow developing as a persistent trough remains over the
western U.S.

&&

.AVIATION...For the 18Z package...Expect VFR conditions through this
forecast period. Sfc winds S-SW10-20g30kts through 02z then
decreasing. Local visibility restrictions possible due to wildfire
smoke. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry, warm and breezy conditions will persist
today and Thursday. A Red Flag Warning has been issued for portions
of central and eastern Arizona this afternoon. Critical Fire Weather
conditions are likley in roughly the same areas again on Thursday
afternoon.

Friday through Sunday...Dry and warm weather, with continued gusty
southwest winds, will continue on Friday. This will produce some
areas of critical fire weather conditions on Friday afternoon. An
increase in moisture, along with a slight downturn in southwesterly
wind speeds, will diminish the chance of reaching these thresholds
Saturday and Sunday. However, there will be a threat of high-based
convection across the eastern and some central zones by the weekend.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 1 PM this afternoon to 6 PM MST this
evening FOR AZZ112-113-116-140.

&&

PUBLIC...NL/MCT
AVIATION...DL
FIRE WEATHER...Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:40 AM MSTRed Flag WarningFGZApache, Coconino, Navajo14 hr

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.